Schizophrenia Home > Latuda Overdose
Potential symptoms of a Latuda (lurasidone) overdose include seizures and dangerous changes in the heart rhythm. However, the specific effects can vary, based on how much of the medication was taken and whether it was taken with any other substances. Treatment may involve certain medications, "pumping the stomach," and supportive care to treat any symptoms that develop due to the overdose.
Latuda® (lurasidone hydrochloride) is a prescription medication approved to treat schizophrenia and bipolar depression. As with most medications, it is probably possible to take too much. The specific effects of an overdose with Latuda could be dangerous, but would vary, depending on a number of factors, including the Latuda dosage and whether it was taken with any other medications or substances.
During clinical studies, only one overdose with Latuda was reported. In this case, a person took 560 mg (the standard dosage is 40 or 80 mg once daily). The person recovered without any serious effects.
It is predicted that an overdose might cause dangerous changes in heart rhythm, dangerously low blood pressure, seizures, or extrapyramidal symptoms (such as stiff muscle tone).
The treatment for a Latuda overdose will vary. If the overdose was recent, a healthcare provider may "pump the stomach." Activated charcoal and a laxative also may be given to limit absorption of the medication. In general, vomiting should not be induced, as this increases the risk of inhaling vomit into the lungs.
Treatment will also involve supportive care, which might include:
- Monitoring of the heart using an electrocardiogram (ECG)
- Giving medications to correct an irregular heart rhythm
- Giving IV fluids and medications to increase blood pressure
- Giving medications to treat severe extrapyramidal symptoms.
It is important that you seek medical attention immediately if you believe you may have overdosed on Latuda.